Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 19, 2019, 5:33 PM CDT for Red River County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 19, 2019, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:58 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:10 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 19, 3:10 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 310 PM CDT Wed Jun 19 2019 .SHORT TERM.../Tonight through Thursday Night/ Airmass attm still worked over from early morning mcs that swept thru the region with skies clear to flat cumulus across most of the area. Satellite indicators of cloud street boundary interaction seen closer to the Red River, coincident to where convection initiation is expected by around 00z. In addition, a fairly steep dewpoint gradient also noted in the river valley with dewpoints in mid 70s to the south and upper 60s to the north. 19z soundings at kshv and kfws show stg instability above a weak mid lvl cap with seasonally stg low lvl shear. Vertical moisture still only marginal for convection, reasons why convection has yet to initiate. Extreme lapse rates above and below weak cap indicate high potential for very large hail with any supercells that manage to form durg daylight hours along with tornadic potential. Later in evening is mcs threat with more widespread straight line winds. For these reasons, heavy rainfall totals will be of lesser threat. Despite lack of sfc front, airmass appears to be worked over for thursday aside from first glance favorable conditions for at least isold convection, and will only carry isold pops eastern third of cwa. With unchanged dewpoints in mid to possible upper 70s, and temps running over 90 degrees, will see heat indices climb over the 100 degree mark and sw winds once again in the 10 to 15 mph range. With the persistently higher dewpoint readings, will start to see overnight lows in the middle to upper 70s by Thursday night, and possibly even tonight, depending on rain cooling and outflow boundary effects./07/. .LONG TERM.../Friday through Tuesday Night/ Upper ridge axis to be centered along the MS River Valley at the start of the pd Friday. This will leave our region under weak swly flow aloft. Sct aftn convection will be possible, mainly during the aftn/evening through Friday and Saturday, including some possibility for sea breeze activity. Upper trof will make its way ewd into the Central/Southern Plains Sunday and approach our region Sunday night into Monday morning. This will likely result in tstm development across our nwrn areas, which would move sewd through Monday. There is some potential for severe storms Monday, but model inconsistencies continue to keep this too uncertain to warrant a bold mention attm. The associated sfc boundary looks to become stalled as the trof pushes ewd, which may leave chances for sct convection in over our region through the remainder of the pd. Temps to run near or just slightly above normal through much of the pd, with the exception of Monday. Convection and the passage of a weak cold front Monday will likely result in slightly cooler temps. /12/ && .PREV DISCUSSION... /issued 108 PM CDT Wed Jun 19 2019/ AVIATION... VFR conditions areawide aside from some high mvfr decks that will likely scatter out soon with heating. S-sw winds increasing to 10 to 15 kts, with a few higher gusts over mainly ktxk terminal. scattered svr tstms may begin developing prior to 20/00z with full daytime heating, although mcs cluster of tstms movg in from the nw will not initiate until after 20/00z. Damaging winds and very large hail may occur, along with some tornadic potential. Mvfr cigs may form after these storms end later tonight with continued southerly winds. SW winds increasing to 10 to 15 kts once again by around 20/15z as low clouds scatter out./07/. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 94 76 94 / 70 20 0 10 MLU 73 91 77 94 / 60 20 10 20 DEQ 68 89 74 91 / 70 10 10 10 TXK 70 91 75 92 / 70 20 10 10 ELD 71 91 75 93 / 70 20 10 10 TYR 72 94 76 93 / 70 10 10 10 GGG 72 94 77 93 / 70 10 0 10 LFK 74 94 77 94 / 50 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1214 PM CDT Wed Jun 19 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1214 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms are expected to develop again later this afternoon and evening across Northeast Texas and surrounding areas and move southeastward, as an upper level disturbance advances across the region. Damaging winds, very large hail, and perhaps a few isolated tornadoes will be possible with the storms. Locally heavy rainfall could also produce isolated flooding in some areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few thunderstorms may linger across north Louisiana and southwest Arkansas through midday Thursday before diminishing by Thursday afternoon. Only isolated showers and thunderstorms are expected across portions of the region on Friday and Saturday before becoming more scattered by Sunday through early next week. Although severe weather is unlikely, a few strong storms may be possible from Sunday through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed this evening and tonight. 12
In the hours before
Local storm report, Jun 19, 4:50 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 6 ESE SHREVEPORT 32.43N 93.72W
06/19/2019 CADDO LA NWS EMPLOYEE
LIGHT POLE DOWN NEAR THE INTERSECTION OF
MILLCENT WAY AND E. BERT KOUNS. SEVERAL
LARGE LIMBS WERE DOWN IN THE UNIVERSITY
TERRACE SUBDIVISION.
&&
MDVSpecial weather statement, Jun 19, 5:13 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Wed Jun 19 2019
OKZ077-192300-
McCurtain OK-
513 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN COUNTY
UNTIL 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Fort Towson, or 22 miles east of Hugo, moving east at
35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Rufe, Glover, Slim, Oak
Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma.
LAT...LON 3428 9473 3400 9466 3396 9516 3416 9516
3416 9515
TIME...MOT...LOC 2213Z 262DEG 29KT 3407 9511
13Special weather statement, Jun 19, 5:16 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Shreveport LA 516 PM CDT Wed Jun 19 2019 OKZ077-TXZ096-192300- McCurtain OK-Red River TX- 516 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Manchester, or 12 miles north of Clarksville, moving northeast at 35 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idabel, Broken Bow, Haworth, Bokhoma, Silver City, Holly Creek, Negley, Albion, Goodwater, Bryarly, Shinewell and Moon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for southeastern Oklahoma...and northeastern Texas. LAT...LON 3367 9502 3382 9514 3410 9463 3385 9448 TIME...MOT...LOC 2216Z 235DEG 29KT 3379 9501 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:55 AM CDT | Special Weather Statement | SHV | Red River | 50 min |
| Jun 19, 4:38 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 37 min |
| Jun 19, 4:46 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 44 min |
| Jun 19, 5:09 AM CDT | Special Weather Statement | SHV | Smith | 51 min |
| Jun 19, 5:20 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Marion, Morris, Titus and 1 more | 40 min |
| Jun 19, 5:30 AM CDT | Special Weather Statement | SHV | Bowie | 45 min |
| Jun 19, 5:40 AM CDT | Special Weather Statement | SHV | Gregg, Harrison | 50 min |
| Jun 19, 5:48 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 42 min |
| Jun 19, 6:05 AM CDT | Tornado Warning | SHV | Harrison | 25 min |
| Jun 19, 6:29 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 46 min |
| Jun 19, 6:36 AM CDT | Special Weather Statement | SHV | Panola, Rusk | 39 min |
| Jun 19, 7:14 AM CDT | Special Weather Statement | SHV | Shelby | 46 min |
| Jun 19, 10:07 AM CDT | River Flood Warning | SHV | Smith, Wood | 20 days |
| Jun 19, 10:18 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 10 days |
| Jun 19, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 33 min |
| Jun 19, 6:21 PM CDT | Tornado Warning | SHV | Wood | 39 min |
| Jun 19, 6:39 PM CDT | Tornado Warning | SHV | Bowie, Morris, Red River, Titus | 34 min |
| Jun 19, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 49 min |
| Jun 19, 7:46 AM CDT | Special Weather Statement | SHV | Natchitoches, Red River, Sabine | 59 min |
| Jun 19, 8:01 AM CDT | Special Weather Statement | SHV | Caldwell, Claiborne, Jackson, Lincoln, Ouachita, Union and 1 more | 59 min |
| Jun 19, 4:50 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 55 min |
| Jun 19, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 58 min |
| Jun 19, 6:23 PM CDT | Tornado Warning | SHV | Little River, Sevier | 52 min |
| Jun 19, 6:59 PM CDT | Areal Flood Advisory | SHV | Little River | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.